Evidence map›Paper›PMID 23347670›Full record

ArticleBMC pharmacology & toxicology2013

Unusual case of severe arrhythmia developed after acute intoxication with tosylchloramide.

Vincenzo Lariccia, Alessandra Moraca, Marco Marini, Annamaria Assunta Nasti, Ilaria Battistoni, Salvatore Amoroso, Gian Piero Perna

Open access · goldAbstract readCase Reports
In one paragraph

Article in BMC pharmacology & toxicology, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.6field-weighted citation impact, top 27% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 5 citations in OpenAlex.

  1. Observational
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 3 institutions in 1 country.

Vincenzo LaricciaDepartment of Biomedical Sciences and Public Health, University Politecnica delle Marche, Ancona, Italy.
Alessandra Moraca
Marco Marini
Annamaria Assunta Nasti
Ilaria Battistoni
Salvatore Amoroso
Gian Piero Perna
Marche Polytechnic University · ITAzienda Ospedaliero Universitaria Ospedali Riuniti · ITOspedali Riuniti di Ancona · IT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundDrugs not commonly considered to be cardioactive agents may cause prolongation of the QT interval with resultant torsades de pointes and ventricular fibrillation. This form of drug toxicity often causes cardiac arrest or sudden death. CASE PRESENTATION: After accidental ingestion of tosylchloramide a caucasian 77-year-old woman, with a family history of cardiovascular disease and hypertension, was admitted to the intensive care unit following episodes of torsades de pointes with a prolonged QT/QTc interval (640/542 ms). The patient received an implantable cardioverter-defibrillator, was discharged from the hospital with normal QT/QTc interval and did not experience additional ventricular arrhythmias during one year of follow-up.

conclusionThis is the first report concerning an unusual case of torsades de pointes after accidental intoxication by ingestion of tosylchloramide. The pronounced impact of the oxidyzing agent tosylchloramide on the activity of some of the ion channels regulating the QT interval was identified as a probable cause of the arrhythmia.

Indexed as

AccidentsAgedChloraminesDisinfectantsElectrocardiographyFemaleHumansLong QT SyndromeTorsades de PointesTosyl CompoundsChloramineschloramine-TDisinfectantsTosyl Compounds

Identifiers

PMID23347670
PMCPMC3566980
OpenAlexW2034260917

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.